On the persistence of decorrelation in the theory of wave turbulence
Journées équations aux dérivées partielles (2013), article no. 3, 15 p.

We study the statistical properties of the solutions of the Kadomstev-Petviashvili equations (KP-I and KP-II) on the torus when the initial datum is a random variable. We give ourselves a random variable u 0 with values in the Sobolev space H s with s big enough such that its Fourier coefficients are independent from each other. We assume that the laws of these Fourier coefficients are invariant under multiplication by e iθ for all θ. We investigate about the persistence of the decorrelation between the Fourier coefficients (u n (t)) n of the solutions of KP-I or KP-II with initial datum u 0 in the sense that we estimate the expectations E(u n u m ¯) in function of time and the size ε of the initial datum. These estimates are sensitive to the presence or not of resonances in the three waves interaction, that is, denoting ω k the dispersion relation, whether ω k +ω l -ω k+l can be null (resonant model, KP-I) or not (non-resonant model, KP-II). In the case of a resonant equation, the expectations E(u n u m ¯) remain small up to times of order o(ε -1 ) whereas in the case of a non-resonant equation, they do up to times of order o(ε -5/3 ). The techniques used are different depending on the cases, we use Gronwall lemma and Gaussian large deviation estimates for the resonant case, and the normal form structure of KP-II in the other one.

On étudie les propriétés statistiques des solutions des équations de Kadomstev-Petviashvili (KP-I et KP-II) sur le tore lorsque la condition initiale est une variable aléatoire. On se donne une variable aléatoire u 0 à valeurs dans un espace de Sobolev de régularité suffisamment importante telle que ses coefficients de Fourier soient indépendants. On suppose également que les lois de ces coefficients sont invariantes par multiplication par e iθ pour tout θ. On s’intéresse alors à la persistance des décorrélations des coefficients de Fourier (u n (t)) n des solutions de KP-I et KP-II ayant pour condition initiale u 0 au sens où l’on estime l’espérance E(u n u m ¯) en fonction du temps et de la taille ε de la donnée initiale. Ces estimées sont sensibles à la présence ou l’absence de résonance au sein des interactions à trois ondes, c’est-à-dire, en notant ω k la relation de dispersion de KP-I ou KP-II, à si ω k +ω l -ω k+l s’anulle (modèle résonnant, KP-I) ou non (modèle non résonnant, KP-II). Dand le cas de l’équation résonante, les espérances E(u n u m ¯) restent petites jusqu’aux temps d’ordres o(ε -1 ) alors que dans le cas de l’équation non-résonante, elles le restent jusqu’aux temps d’ordre o(ε -5/3 ). Les techniques sont différentes en fonction du cas considéré, on utilise le lemme de Gronwall et des estimées de large déviation gaussiennes dans le cas résonant, et la structure de forme normale de KP-II dans l’autre.

DOI : https://doi.org/10.5802/jedp.99
Classification:  35Q35,  35Q53
Keywords: Wave turbulence, statistical equilibrium, random initial datum
@article{JEDP_2013____A3_0,
     author = {de Suzzoni, Anne-Sophie},
     title = {On the persistence of decorrelation in the theory of wave turbulence},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2013},
     doi = {10.5802/jedp.99},
     language = {en},
     url = {http://www.numdam.org/item/JEDP_2013____A3_0}
}
de Suzzoni, Anne-Sophie. On the persistence of decorrelation in the theory of wave turbulence. Journées équations aux dérivées partielles (2013), article  no. 3, 15 p. doi : 10.5802/jedp.99. http://www.numdam.org/item/JEDP_2013____A3_0/

[1] A.-S. de Suzzoni and N. Tzvetkov, On the propagation of weakly nonlinear random dispersive waves, Arch. Ration. Mech. Anal., 212, (2014), 849–874

[2] Anne-Sophie de Suzzoni, On the use of normal forms in the propagation of random waves, ArXiv e-prints (2013).

[3] Jean-Marc Delort, Existence globale et comportement asymptotique pour l’équation de Klein-Gordon quasi linéaire à données petites en dimension 1, Ann. Sci. École Norm. Sup. (4) 34 (2001), no. 1, 1–61. | Numdam | MR 1833089 | Zbl 0990.35119

[4] B. B. Kadomtsev and V. I. Petviashvili, On the stability of solitary waves in weakly dispersive media, Sov. Phys. Dokl. 15 (1970), 539-541. | Zbl 0217.25004

[5] A. J. Majda, D. W. McLaughlin, and E. G. Tabak, A one-dimensional model for dispersive wave turbulence, J. Nonlinear Sci. 7 (1997), no. 1, 9–44. | MR 1431687 | Zbl 0882.76035

[6] Jalal Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Comm. Pure Appl. Math. 38 (1985), no. 5, 685–696. | MR 803256 | Zbl 0597.35101

[7] N. Tzvetkov, Long time bounds for the periodic KP-II equation, Int. Math. Res. Not. (2004), no. 46, 2485–2496. | MR 2078309 | Zbl 1073.35195

[8] V.E. Zakharov and N.N. Filonenko, Weak turbulence of capillary waves, Journal of Applied Mechanics and Technical Physics 8 (1967), no. 5, 37–40.

[9] Vladimir Zakharov, Frédéric Dias, and Andrei Pushkarev, One-dimensional wave turbulence, Phys. Rep. 398 (2004), no. 1, 1–65. | MR 2073490